Pennsylvania, 2005

Damaging Wind in Pennsylvania, June 30, 2005

June 30, 2005 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 30, 4:26 PM EST, 9 minutes earlier.

Area forecast discussion, Jun 30, 4:26 PM EST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
526 PM EDT THU JUN 30 2005

.SHORT TERM (REST OF TONIGHT THROUGH FRIDAY)...
WILL UPDATE ZONES TO REMOVE SEVERE THUNDERSTORM WATCH HEADLINE FROM
ALL COUNTIES EXCEPT WETZEL COUNTY WEST VIRGINIA.

&&

.PREVIOUS DISCUSSION...
(ISSUED 302 PM EDT THU JUN 30 2005)

SHORT TERM (TONIGHT THROUGH FRIDAY)...
LINE TSTMS ASSOCIATED WITH PERSISTANT MCS WILL MOVE ACROSS FORECAST
AREA DURING LATE AFTERNOON AND EVENING WITH POSSIBLE SEVERE
THUNDERSTORMS. EXPECT ACTIVITY TO DIMINISH OVERNIGHT.  COLD FRONT
APPROACHES AREA TOMORROW.  FRONT EXPECTED TO MOVE SLOWLY ACROSS CWA
TOMORROW WITH ASSOCIATED TSTMS.  LEE SIDE TROF DEVELOPS EAST OF
APPALACHIANS TOMORROW AND MAY TAKE SOME OF THE PUNCH OUT OF FRONT AS
IT MOVES ACROSS CWA TOMORROW.

TEMPS REMAIN QUITE WARM OVERNIGHT WITH LOWS IN THE UPPER 60S TO
LOWER 70S.

LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN EASTERN PORTION
OF FORECAST AREA FRIDAY EVENING AS COLD FRONT MOVES AWAY. HIGH
PRESSURE WILL MOVE EASTWARD ACROSS UPPER OHIO VALLEY REGION SATURDAY
AND SUNDAY...THEN OFF THE MID ATLANTIC COAST MONDAY. FORECAST WILL
BE DRY FOR THE INDEPENDENCE DAY WEEKEND.

NEXT CHANCE OF PRECIPITATION WILL BE FROM LATE TUESDAY THROUGH
THURSDAY AS COLD FRONT PUSHES SLOWLY SOUTHWARD THROUGH REGION.

AVIATION...
GENERALLY VFR CONDITIONS OUTSIDE OF TSTMS. FIRST LINE OF TSTMS MOVES
ACROSS REGION BY 8 PM THIS EVENING.  EXPECT SECOND ROUND OF
SHOWERS/THUNDERSTORMS TO MOVE INTO REGION AROUND 15Z FRIDAY AND MOVE
SLOWLY ACCROSS CWA WITH BRIEF IFR CEILINGS.

PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 30, 8:27 AM EST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
927 AM EDT THU JUN 30 2005

OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001-002-010907-
BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-
GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-
MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
927 AM EDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...AND THE PANHANDLE OF NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING IN EAST CENTRAL OHIO...AND PORTIONS OF THE NORTHERN
WEST VIRGINIA PANHANDLE AND NORTHWEST PENNSYLVANIA. THE PRIMARY
THREAT IS FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE
MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

MDZ001-PAZ008-009-014>016-021>023-029>032-WVZ003-004-012-021>023-041-
010907-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-FAYETTE PA-FOREST PA-
GARRETT MD-GREENE PA-INDIANA PA-JEFFERSON PA-MARION WV-MARSHALL WV-
MONONGALIA WV-OHIO WV-PRESTON WV-TUCKER WV-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
927 AM EDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...
PARTS OF NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME ISOLATED
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO TONIGHT BUT THE
STORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE
MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 30, 3:25 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
425 PM EDT THU JUN 30 2005

WVZ012-010300-
WETZEL WV-
425 PM EDT THU JUN 30 2005

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT THURSDAY
EVENING
FOR THE FOLLOWING COUNTIES...

IN WEST VIRGINIA...

WETZEL
Local storm report, Jun 30, 3:38 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      PITTSBURGH              40.44N 79.98W
06/30/2005                   ALLEGHENY          PA   LAW ENFORCEMENT

            BASEMENTS FLOODED IN MT. OLIVER AND AT POINT PARK
            COLLEGE. HIGH WATER ON LOCAL ROADS.

&&

COBLENTZ
Special weather statement, Jun 30, 3:55 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 PM EDT THU JUN 30 2005

OHZ041-050-059-069-PAZ007>009-013>015-020>022-029-031-WVZ001>004-012-
021-022-302200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CLARION PA-COLUMBIANA OH-FOREST PA-GREENE PA-HANCOCK WV-JEFFERSON
OH-LAWRENCE PA-MARION WV-MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE
OH-OHIO WV-VENANGO PA-WASHINGTON PA-WETZEL WV-
455 PM EDT THU JUN 30 2005

...THUNDERSTORMS UPDATE...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...JEFFERSON...BELMONT...MONROE...VENANGO...FOREST...
MERCER...CLARION...BUTLER...ARMSTRONG...LAWRENCE...BEAVER...
ALLEGHENY...WASHINGTON...GREENE...HANCOCK...BROOKE...OHIO...
MARSHALL...MONONGALIA...WETZEL AND MARION...

AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF MAURICE K GODDARD STATE PARK TO 3 MILES NORTH OF NEW
CASTLE TO HAMMONDSVILLE TO 3 MILES NORTHWEST OF POWHATAN POINT TO
JACKSONBURG....MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
NEW CASTLE...PITTSBURGH...WHEELING...WASHINGTON...MORGANTOWN.

THESE STORMS CAN HAVE WIND GUSTS OVER 40 MPH AND HAIL PLUS HEAVY
RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
SEEK SHELTER INSIDE AS THE STORMS APPROACH. TRAVELERS...BE ALERT FOR
HEAVY RAIN THAT CAN CAUSE PONDING OF WATER ON ROADS AND IN DITCHES.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
THURSDAY AFTERNOON FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT THURSDAY EVENING FOR WEST VIRGINIA.
Local storm report, Jun 30, 4:08 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     NEW CASTLE              41.00N 80.35W
06/30/2005                   LAWRENCE           PA   LAW ENFORCEMENT

            NUMEROUS LARGE TREES DOWN COUNTYWIDE

0440 PM     TSTM WND DMG     6 S SLIPPERY ROCK       40.98N 80.06W
06/30/2005                   BUTLER             PA   AMATEUR RADIO

            TREES AND POWER LINES DOWN

&&

COBLENTZ
Local storm report, Jun 30, 4:13 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 PM EDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     2 W SAXONBURG           40.75N 79.85W
06/30/2005                   BUTLER             PA   EMERGENCY MNGR

            MULTIPLE TREES, LARGE LIMBS, AND A PHONE POLE DOWN AT RT.
            8 AND RT. 228.

&&

COBLENTZ
Local storm report, Jun 30, 4:31 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      2 S PITTSBURGH          40.41N 79.98W
06/30/2005                   ALLEGHENY          PA   EMERGENCY MNGR

            CREEK ALONG STREETS RUN ROAD IN HAYS IS OUT OF ITS BANKS.

&&

COBLENTZ

The radar

The Pittsburgh radar (KPBZ), 101 km away, was scanning. The volume nearest the first event began at 21:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Venango

When
June 30, 4:35 PM EST
Where
Venango County, Franklin
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
41.400, -79.850

Several trees down: Front St in Rocky Grove, Plummer St in Oil City, and several in Franklin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455720.